Nebraska, 2011Damaging Winds in Nebraska, June 26, 2011
June 26, 2011 · NWS FSD · 2 events in 1 county or zone
Thunderstorms produced damaging winds in Dixon County of extreme northeast Nebraska on the early evening of June 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced damaging winds in Dixon County of extreme northeast Nebraska on the early evening of June 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 26, 2:30 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 26, 2:30 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT SUN JUN 26 2011
.DISCUSSION...
SEVERE POTENTIAL EXISTS ACROSS THE AREA BUT WILL MINIMIZED BY CLOUD
COVER UNTIL FRONT MOVES INTO AREA. RADAR PRETTY UMIPRESSIVE AS
WESTERN STORMS MOVE INTO MORE STABLE AIR. EXPECT STORMS TO FIRE
ALONG FRONT AND AS UPPER LEVEL SYSTEM ROTATES THROUGH...CLEARING
SOME OF CLOUDS OUT. BESIDES THE SEVERE THREAT OF LARGE HAIL AND
STRONG WINDS...HEAVY RAIN POTENTIAL IS THERE AS QUITE A BIT OF LOW
LEVEL MOISTURE IS IN PLACE. FRONT SHOULD PASS EAST OF I-29 AROUND
06Z OR SO AND THEN SKIES WILL BEGIN TO CLEAR. NORTHWEST WINDS WILL
PICK UP A LITTLE DURING THE NIGHT WITH GUSTS TO 20 MPH. /HEITKAMP
THE FRONT WILL BE OFF TO OUR EAST BY MONDAY MORNING...WITH
DECREASING CLOUDS AND GUSTY NORTHWESTERLY WINDS AS SURFACE HIGH
PRESSURE BUILDS INTO THE REGION FROM THE WEST. IT WILL BE LESS HUMID
WITH DEWPOINTS IN THE MID TO UPPER 50S...AND HIGHS MID 70S NORTH TO
UPPER 70S SOUTH. THE HIGH PRESSURE PUSHES ACROSS THE REGION ON
MONDAY NIGHT AND TUESDAY. WITH CLEAR SKIES AND DYING WINDS ON MONDAY
NIGHT...WILL SEE LOWS DROP INTO THE LOWER TO MID 50S. A LITTLE
WARMER ON TUESDAY WITH RETURNING SOUTHERLY FLOW ON THE BACKSIDE OF
THE HIGH...AND SOUTHEASTERLY WINDS WILL PICK UP IN OUR WEST DURING
THE AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT. HIGHS
ON TUESDAY AFTERNOON WILL RANGE FROM THE UPPER 70S TO LOWER 80S.
THREW IN SOME SLIGHT POPS ACROSS THE AREA ON TUESDAY NIGHT IN
CONJUNCTION WITH INCREASING MOISTURE TRANSPORT/INSTABILITY WITH A
DEVELOPING 30 KT LOW LEVEL JET ALONG THE NOSE OF BUILDING MIDLEVEL
CAP. THINK THIS CAP WILL PREVENT ANY CONVECTION FROM FORMING ON
WEDNESDAY WITH 700 MB TEMPERATURES IN THE MID TEENS TO LOWER 20S C.
WARMER STILL UNDER A BUILDING UPPER RIDGE...WITH HIGHS IN THE LOWER
80S IN SOUTHWESTERN MINNESOTA/OUR FAR EASTERN IOWA ZONES...TO AROUND
90 THROUGH THE MISSOURI RIVER CORRIDOR.
THE WARMEST DAY OF THE WEEK LOOKS TO COME ON THURSDAY IN ADVANCE OF
AN UPPER LEVEL SHORTWAVE/SURFACE TROUGH TO OUR WEST. WITH 850 MB
TEMPS RANGING FROM THE MID 20S TO AROUND 30 C...HIGHS WILL BE IN THE
LOWER TO MID 90S ACROSS THE AREA. THE SHORTWAVE TOPS THE RIDGE AS
THE SURFACE BOUNDARY PUSHES ACROSS THE AREA ON THURSDAY NIGHT INTO
EARLY ON FRIDAY...WITH ONLY SLIGHT CHANCE POPS WARRANTED AT THIS
POINT FOR THAT TIME FRAME...WITH LIMITED MOISTURE...AND FAIRLY WARM
MIDLEVEL TEMPERATURES REMAINING BEHIND THE SURFACE FRONT.
TEMPERATURES CLOSER TO NORMAL WILL BE FOUND FOR THE END OF THE WEEK
INTO THE EARLY PART OF NEXT WEEKEND...UNDER A NEARLY ZONAL UPPER
LEVEL FLOW. HIGHS WILL BE IN THE LOWER TO MID 80S...WITH LOWS IN THE
60S. ANY PRECIPITATION HARD TO PINPOINT THIS FAR OUT. /JM
&&
.AVIATION...
MVFR CIGS WILL REMAIN THE RULE AS WESTERN THUNDERSTORMS OUTFLOW
CONTINUE TO PROVIDE A STABILIZED AMS OVER MUCH OF THE AIR. AIRMASS
WILL EVENTUALLY DESTABILIZE ENOUGH WHERE STORMS WILL FIRE ALONG THE
FRONT. SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND
STRONG WINDS. FRONT TO PASS THROUGH KHON BY 03Z AND 06Z AT KFSD.
SKIES WILL CLEAR SHORTLY AFTER FRONTAL PASSAGE. /HEITKAMP
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jun 26, 11:28 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 PM CDT SUN JUN 26 2011
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1228 PM CDT SUN JUN 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
STORMS WILL BECOME LIKELY LATER THIS AFTERNOON AND TONIGHT AS A
COLD FRONT MOVES EAST ACROSS THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING
WINDS OF 60 TO 70 MPH. THERE MAY ALSO BE A FEW TORNADOES LATE
THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 90 AND ALONG AND
WEST OF INTERSTATE 29. IN ADDITION TO THE SEVERE THREAT...LOCALLY
HEAVY RAIN OF 1 TO 2 INCHES WILL OCCUR WITH SOME OF THE STORMS
WHICH COULD CAUSE LOCALIZED FLOODING...AS WELL AGGRAVATE EXISTING
FLOODING SITUATIONS.
FLOODING...
RECENT AND EXPECTED RAINFALL ACROSS THE REGION WILL CONTINUE TO
CAUSE AREA RIVERS AND STREAMS TO REMAIN ABOVE FLOOD STAGE IN MANY
LOCATIONS. RIVERS AND STREAMS IN THE WARNED AREAS ARE EXPECTED
REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS.
RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE BY EARLY AFTERNOON WEST OF
THE JAMES RIVER AND LATER THIS AFTERNOON AND EVENING EAST OF
THE JAMES.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Dixon
- When
- June 26, 6:03 PM CST
- Where
- Dixon County, 6.68 mi W of Wakefield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.280, -97.000
Thunderstorm winds caused tree damage, including large branches blown down.
Thunderstorm Wind, Dixon
- When
- June 26, 6:23 PM CST
- Where
- Dixon County, 2.65 mi WSW of Emerson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.270, -96.770
Thunderstorm winds caused tree damage, including up to 6 inch diameter branches blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325132, 325136.